MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0002R
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018.Lot 154704: 41 items manufactured and released on (b)(6) 2015.Expiration date: (b)(6) 2020.No anomalies found related to the problem.To date, 35 items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by vice technical director on (b)(6) 2018.The inner packaging is confirmed to be broken, as it could be seen also from the pictures provided at the moment of the notification.It is the first time that this failure is observed on this implant.It is likely that the implant has been manipulated in the wrong way or dropped.
 
Event or Problem Description
When the femoral component was opened, it was noticed that the internal packaging was cracked.The surgeon used a secondary implant completing successfully the surgery.
 
Additional Manufacturer Narrative
Visual inspection performed on the 28 september 2018 by medacta washing & packaging manager.After the inspection of the received packaging i confirm what reported in the preliminary investigation.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 2 R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7897540
Report Number3005180920-2018-00714
Device Sequence Number19180957
Product Code JWH
UDI-Device Identifier07630030825804
UDI-Public07630030825804
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Catalogue Number02.12.0002R
Device Lot Number154704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;